Severe acute toxicity following gemcitabine administration: A report of four cases with cytidine deaminase polymorphisms evaluation

  • Authors:
    • Beata Hryciuk
    • Bartosz Szymanowski
    • Anna Romanowska
    • Ewa Salt
    • Bartosz Wasąg
    • Bartłomiej Grala
    • Jacek Jassem
    • Renata Duchnowska
  • View Affiliations

  • Published online on: November 22, 2017     https://doi.org/10.3892/ol.2017.7473
  • Pages: 1912-1916
Metrics: HTML 0 views | PDF 0 views     Cited By (CrossRef): 0 citations

Abstract

Gemcitabine (GCB) is a pyrimidine antimetabolite widely used in various solid tumors as a single agent or as a component of multidrug regimens. In the majority of patients, GCB is well tolerated, however life‑threatening complications occasionally occur. The current report presents four cases of severe acute toxicity, which included two that were fatal, following administration of GCB alone or in combination with cisplatin. Of the four cases, in one, a Naranjo Adverse Drug Reaction Probability Score was definite, in two, probable and in one possible. To determine the potential causes of these toxicities, polymorphic variants of cytidine deaminase, the primary enzyme involved in the hepatic metabolism of GCB, were assessed. The homogeneous c.435TT variant was detected in one patient and a heterozygotic c.435CT variant in two, one of whom additionally harbored a heterozygotic c.79AC variant.

Related Articles

Journal Cover

February 2018
Volume 15 Issue 2

Print ISSN: 1792-1074
Online ISSN:1792-1082

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
APA
Hryciuk, B., Szymanowski, B., Romanowska, A., Salt, E., Wasąg, B., Grala, B. ... Duchnowska, R. (2018). Severe acute toxicity following gemcitabine administration: A report of four cases with cytidine deaminase polymorphisms evaluation. Oncology Letters, 15, 1912-1916. https://doi.org/10.3892/ol.2017.7473
MLA
Hryciuk, B., Szymanowski, B., Romanowska, A., Salt, E., Wasąg, B., Grala, B., Jassem, J., Duchnowska, R."Severe acute toxicity following gemcitabine administration: A report of four cases with cytidine deaminase polymorphisms evaluation". Oncology Letters 15.2 (2018): 1912-1916.
Chicago
Hryciuk, B., Szymanowski, B., Romanowska, A., Salt, E., Wasąg, B., Grala, B., Jassem, J., Duchnowska, R."Severe acute toxicity following gemcitabine administration: A report of four cases with cytidine deaminase polymorphisms evaluation". Oncology Letters 15, no. 2 (2018): 1912-1916. https://doi.org/10.3892/ol.2017.7473